Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 15, 2021, 10:18 PM EDT for Effingham County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 10:18 PM EDT (02:18 UTC)
- Expired
- Jun 15, 2021, 10:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.75 in
- Wind
- 55
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1364 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
The text
As transmitted.
406
WWUS82 KCHS 160218
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
1018 PM EDT Tue Jun 15 2021
GAZ101-118-SCZ047-048-051-160245-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
1018 PM EDT Tue Jun 15 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...
At 1017 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Marlow to
Purysburgh, and moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Bluffton, Springfield, Godley Station, Jasper, Rincon, Port
Wentworth, Hardeeville and Guyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3239 8144 3243 8079 3217 8085 3217 8141
3220 8142 3221 8141 3222 8143 3223 8142
3224 8143 3229 8145
TIME...MOT...LOC 0217Z 247DEG 21KT 3227 8139 3231 8113
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 15, 9:03 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 15, 9:03 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
903 PM EDT Tue Jun 15 2021
.SYNOPSIS...
A cold front will move offshore tonight. High pressure will
build across the Southeast U.S on Wednesday and will remain
through Friday. Unsettled weather is expected this weekend into
early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Severe Thunderstorm Watch 274 has expired. The risk for
organized severe tstms has largely ended. A risk for heavy rain
will persist over parts of the Charleston Metro Area which
certainly is not needed, especially in West Ashley, James Island
and Downtown Charleston.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A cold front will stall south of the region Wednesday afternoon
while high pressure builds in behind it. Much drier air will be
present over the forecast area as high pressure builds in, with some
models showing mid-level RH values 15 to 40%. Forecast soundings
show a profound capping inversion each afternoon across the forecast
area, which would prevent any showers from forming, even with the
assistance of the sea breeze. However, there is a low chance of a
stray shower forming over southern GA where there is a hint of some
higher mid-level moisture transport. High temperatures will range
from the upper 80s in inland SC to the low 90s in inland GA, with
mid 80s along the beaches. Low temperatures will dip into the mid to
upper 60s inland and low 70s along the beaches.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure will slowly build away from the southeastern states
overnight Friday and into early Saturday. Low pressure, currently
located in the Bay of Campeche, is expected to approach the region
this weekend. Timing and placement of the low is very uncertain, and
models are not in agreement. However, it looks like deeper moisture
will reach the forecast region sometime Sunday which could bring
increased rain chances. High temperatures will generally be in
the upper 80s to low 90s and low temperatures in the 70s.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
VFR, but VCTS may need to be included at the terminals 00-02z.
Extended Aviation Outlook: VFR.
&&
.MARINE...
Tonight: A cold front will push through the area after midnight with
a pre- frontal surge likely pushing gusts to 25-30 kt and seas
to 6 ft, mostly in the GA waters but also likely into the
southern SC nearshore waters. Thus, Small Craft Advisories are
out for these areas. Mariners should also be alert for some
strong storms likely moving offshore this evening, mostly north
of Edisto Beach, which could produce winds over 50 kt and large
hail.
Wednesday through Friday: No marine concerns for the period.
Northerly winds will prevail on Wednesday and Thursday, becoming
southerly on Friday. Winds will be less than 15 knots and seas 2 to
4 feet.
Saturday and Sunday: An area of low pressure currently located over
the Bay of Campeche will approach the region this weekend. This
will bring the risk of increased southwesterly winds and gusts.
There is much forecast uncertainty with the timing and
placement of the low. At this point conditions appear to stay
below Small Craft Advisory level.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 8 AM EDT Wednesday for AMZ352-354-
374.
&&Hazardous weather outlook, Jun 15, 8:57 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 857 PM EDT Tue Jun 15 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>049-051-170100- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Coastal Jasper- 857 PM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ050-052-170100- Charleston-Tidal Berkeley- 857 PM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Heavy Rain: There will be a risk for minor flooding through midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Jun 15, 9:31 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
931 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 2 SSW NORTH CHARLESTON 32.83N 79.99W
06/15/2021 CHARLESTON SC SOCIAL MEDIA
A TREE WAS REPORTED DOWN NEAR RIVER REACH WAY.
&&
EVENT NUMBER CHS2100260Local storm report, Jun 15, 9:46 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
946 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG 1 ESE PRITCHARDVILLE 32.24N 80.95W
06/15/2021 BEAUFORT SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TREES AND POWER LINES DOWN
ALONG MAY RIVER ROAD BETWEEN GIBBET ROAD AND
SIMMONSVILLE ROAD. TIME BASED ON RADAR.
&&
EVENT NUMBER CHS2100261
DPBLocal storm report, Jun 15, 9:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
953 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HEAVY RAIN CHARLESTON 32.78N 79.94W
06/15/2021 U0.00 INCH CHARLESTON SC LAW ENFORCEMENT
ROADS ARE FLOODED AND CLOSED IN SEVERAL AREAS ACROSS
DOWNTOWN CHARLESTON.
&&
EVENT NUMBER CHS2100262Local storm report, Jun 15, 9:56 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
956 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG 1 ENE MONCKS CORNER 33.20N 79.99W
06/15/2021 BERKELEY SC PUBLIC
THE PUBLIC REPORTED A LARGE BRANCH SPLIT OFF A TREE
NEAR THE INTERSECTION OF HIGHWAY 52 AND 17A.
&&
EVENT NUMBER CHS2100263
DPBLocal storm report, Jun 15, 10:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 1 NE CROCKETVILLE 32.93N 81.07W
06/15/2021 HAMPTON SC PUBLIC
THE PUBLIC REPORTED A PECAN TREE UPROOTED AND A SMALL
HORSE SHELTER BLOWN OVER.
&&
EVENT NUMBER CHS2100264
DPBSpecial weather statement, Jun 15, 10:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
1018 PM EDT Tue Jun 15 2021
GAZ101-118-SCZ047-048-051-160245-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
1018 PM EDT Tue Jun 15 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...
At 1017 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Marlow to
Purysburgh, and moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Bluffton, Springfield, Godley Station, Jasper, Rincon, Port
Wentworth, Hardeeville and Guyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3239 8144 3243 8079 3217 8085 3217 8141
3220 8142 3221 8141 3222 8143 3223 8142
3224 8143 3229 8145
TIME...MOT...LOC 0217Z 247DEG 21KT 3227 8139 3231 8113
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:02 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 37 min |
| Jun 15, 8:16 PM EDT | Special Weather Statement | CHS | Berkeley | 29 min |
| Jun 15, 8:21 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 15, 8:43 PM EDT | Special Weather Statement | CHS | Dorchester | 32 min |
| Jun 15, 9:42 PM EDT | Special Marine Warning | CHS | 36 min | |
| Jun 15, 10:16 PM EDT | Special Marine Warning | CHS | 49 min | |
| Jun 15, 10:21 PM EDT | Areal Flood Advisory | CHS | Charleston | 114 min |
| Jun 15, 10:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 64 min |
| Jun 15, 10:51 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jun 16, 4:28 PM EDT | Special Weather Statement | CHS | Charleston | 32 min |
| Jun 16, 5:27 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jun 16, 5:44 PM EDT | Special Weather Statement | CHS | Dorchester | 31 min |
| Jun 16, 5:46 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 89 min |
| Jun 16, 6:15 PM EDT | Special Marine Warning | CHS | 90 min | |
| Jun 15, 10:56 PM EDT | Special Weather Statement | CHS | Chatham | 19 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.